Bounded real and positive real balanced truncation for infinite-dimensional systems
Opmeer, Mark R.
Mathematical Control and Related Fields (MCRF)
American Institute of Mathematical Sciences
Reason for embargo
Bounded real balanced truncation for infinite-dimensional systems is considered. This provides reduced order finite-dimensional systems that retain bounded realness. We obtain an error bound analogous to the finite-dimensional case in terms of the bounded real singular values. By using the Cayley transform a gap metric error bound for positive real balanced truncation is subsequently obtained. For a class of systems with an analytic semigroup, we show rapid decay of the bounded real and positive real singular values. Together with the established error bounds, this proves rapid convergence of the bounded real and positive real balanced truncations.
This is a pre-copy-editing, author-produced PDF of an article accepted for publication in Mathematical Control and Related Fields (MCRF) following peer review. The definitive publisher-authenticated version (Volume 3 Issue 1, pp. 83 - 119)is available online at: http://dx.doi.org/10.3934/mcrf.2013.3.83
Copyright © 2013 American Institute of Mathematical Sciences
Vol. 3 (1), pp. 83 - 119